Journal of Applied Mathematics and Stochastic Analysis
Volume 8 (1995), Issue 1, Pages 29-46
A sturm separation theorem for a linear th order self-adjoint differential equation
1Program of Applied Mathematics, Florida Institute of Technology, Melbourne 32901-6988, FL, USA
2Department of Mathematical and Computer Sciences, Colorado School of Mines, Golden 80401-1887, CO, USA
Received 1 January 1993; Revised 1 October 1994
Copyright © 1995 Charles T. Fulton et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
For the th order equation, , with continuous, we obtain a Sturm Separation theorem, involving solutions of the equation,
which is somewhat analogous to the classical result that the zeros of two linearly
independent solutions of the second order equation separate each other.